Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Generating modules efficiently over noncommutative Noetherian rings


Author: S. C. Coutinho
Journal: Trans. Amer. Math. Soc. 323 (1991), 843-856
MSC: Primary 16P40; Secondary 16E20, 16P60, 19A13, 19A15
DOI: https://doi.org/10.1090/S0002-9947-1991-0986688-4
MathSciNet review: 986688
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Forster-Swan Theorem gives an upper bound on the number of generators of a module over a commutative ring in terms of local data. Stafford showed that this theorem could be generalized to arbitrary right and left noetherian rings. In this paper a similar result is proved for right noetherian rings with finite Krull dimension. A new dimension function--the basic dimension--is the main tool used in the proof of this result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16P40, 16E20, 16P60, 19A13, 19A15

Retrieve articles in all journals with MSC: 16P40, 16E20, 16P60, 19A13, 19A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-0986688-4
Article copyright: © Copyright 1991 American Mathematical Society